Tennessee, 2012

Heat in Tennessee, June 24, 2012

June 24, 2012 · NWS HUN · 1 event in 1 county or zone

The maximum temperature reached 100 degrees in Lincoln County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

The maximum temperature reached 100 degrees in Lincoln County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 24, 11:40 AM CST, 20 minutes earlier.

Area forecast discussion, Jun 24, 11:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1240 PM CDT SUN JUN 24 2012

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 1026 AM CDT SUN JUN 24 2012/
SO FAR...SUNDAY IS ALREADY SHAPING UP MUCH LIKE SATURDAY...WITH
MOSTLY SUNNY AND VERY WARM CONDITIONS REPORTED AREAWIDE. THE HOT
SPOT THUS FAR IS MUSCLE SHOALS AT 89...WHICH REACHED 100F FOR A HIGH
YESTERDAY. THE REGION REMAINS POISED ON A DEWPOINT GRADIENT WITH
RELATIVELY LOWER DEWPTS TO THE NW...AND MUCH HIGHER TO THE SE...
RESULTING FROM A FRONTAL PASSAGE FRIDAY. DEBRIS CIRRUS FROM TROPCIAL
STORM DEBBY HAS PUSHED TO ROUGHLY THE I-59 CORRIDOR...BUT THE DENSEST
OVERCAST REMAINS SOUTH OF I-20.

TODAY MAY STILL SHAPE UP TO BE JUST A BIT COOLER DUE TO THE INCREASED
MOISTURE...BUT MOST FOLKS MAY NOT NOTICE THE DIFFERENCE. STILL COULD
SEE A FEW SPOTS GET TO THE CENTURY MARK...ESPECIALLY IN THE NW...AND
WHILE MOISTURE WILL BE MORE PREVALENT THAN YESTERDAY...DO NOT THINK
IT WILL BE ENOUGH TO CREATE A MUCH HIGHER HEAT INDEX. /STILL...TAKE
YOUR HEAT PRECAUTIONS AND TAKE THEM SERIOUSLY./ VERY LOW POPS FOR
SERN AREAS ALSO APPEAR REASONABLE GIVEN THE FEW SHOWERS THAT OCCURRED
TO OUR SE YESTERDAY BEHIND THE MOISTURE FRONT. POSSIBLE SUBSIDENCE
AROUND THE OUTER EDGES OF TS DEBBY REMAINS A BIT OF A WILD CARD IN
THIS...BUT WILL ASSUME FOR NOW THAT THE CYCLONE IS NOT DEVELOPED WELL
ENOUGH TO PLAY A ROLE THIS FAR NORTH.

THE FORECAST IS IN GOOD SHAPE. ONLY ADJUSTMENTS ARE TO TWEAK DOWN
TEMPERATURES SLIGHTLY TO THE SOUTH WHERE CIRRUS MAY FILTER SUNSHINE A
BIT MORE...AND TWEAK OTHER GRIDS /ESPECIALLY SKY/ TO MATCH THESE
TRENDS ACCORDINGLY.

BCC

&&

.AVIATION...
FOR 18Z TAFS...VFR CONDITIONS SHOULD CONTINUE THROUGH 18Z/25. WEAK NE
FLOW INFLUENCED BY TS DEBBY WILL CONTINUE TODAY...DECOUPLE TONIGHT...AND
INCREASE FURTHER TMRW. 15-20KT NE GUSTS ARE PSBL MAINLY TMRW AFTN.
SKIES WILL REMAIN DOMINATED BY A MODEST CU FIELD AT 5000-6000FT...AND
OCNL CIRRUS BLOWOFF FROM TS DEBBY AT 25000 AND ABOVE.

BCC

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 24, 11:47 AM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1247 PM CDT SUN JUN 24 2012

ALZ001>010-016-TNZ076-096-097-251000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1247 PM CDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY EAST OF
INTERSTATE 65 AND SOUTH OF THE TENNESSEE RIVER. GUSTY WINDS AND
FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A FEW THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AS A WEAK FRONT PUSHES
THROUGH THE REGION. ONE OR TWO STRONG STORMS ARE POSSIBLE...WITH
GUSTY WINDS THE PRIMARY THREAT.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

12/27

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Lincoln

When
June 24, 12:00 PM CST to 6:00 PM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
35.141, -86.589 (the zone’s center; the record gives no point)

The maximum temperature reached 100 degrees in Fayetteville.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399060.